Alert archive / Oregon / Freeze Watches in 2012
Freeze Watch 13, NWS Medford, OR
NWS Medford, OR issued this freeze watch at Aug 31, 2012, 2:56 AM PDT for Klamath County, Lake County, Oregon. It took effect at Sep 1, 2012, 3:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 31, 2012, 2:56 AM PDT (09:56 UTC)
- In effect from
- Sep 1, 2012, 3:00 AM PDT
- Expired
- Aug 31, 2012, 8:38 PM PDT
- In force
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3413 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452 WWUS76 KMFR 310956 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 256 AM PDT FRI AUG 31 2012 ORZ030-031-312230- /O.NEW.KMFR.FZ.A.0013.120901T1000Z-120901T1400Z/ /O.CON.KMFR.FR.Y.0035.000000T0000Z-120831T1500Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 256 AM PDT FRI AUG 31 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURE: 32 TO 36 DEGREES THIS MORNING. SOME AREAS MAY BRIEFLY DROP TO BELOW FREEZING. TEMPERATURES WILL BE UP TO A COUPLE DEGREES COOLER SATURDAY MORNING. * LOCATIONS IN THE FROST ADVISORY INCLUDE: BEATTY...CHEMULT... CRESCENT...GILCHRIST...FORT ROCK AND SPRAGUE RIVER. * LOCATIONS IN THE FREEZE WATCH INCLUDE: BEATTY...FORT ROCK...AND AREAS GENERALLY NORTH OF CRESCENT. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ082-ORZ029-311500- /O.CON.KMFR.FR.Y.0035.000000T0000Z-120831T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY-KLAMATH BASIN- 256 AM PDT FRI AUG 31 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURE: 32 TO 36 DEGREES. SOME AREAS MAY BRIEFLY DROP TO BELOW FREEZING. * LOCATIONS INCLUDE: AREAS NORTH OF CHILOQUIN AND RURAL AREAS EAST OF MCCLOUD IN CALIFORNIA. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STAVISH
3 follow-up statements
553 WWUS76 KMFR 311506 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 806 AM PDT FRI AUG 31 2012 ORZ030-031-312315- /O.EXP.KMFR.FR.Y.0035.000000T0000Z-120831T1500Z/ /O.CON.KMFR.FZ.A.0013.120901T1000Z-120901T1400Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 806 AM PDT FRI AUG 31 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * TEMPERATURE: TEMPERATURES ARE EXPECTED TO LOWER INTO THE LOWER 30S LATE TONIGHT THROUGH SATURDAY MORNING. * LOCATIONS IN THE FREEZE WATCH INCLUDE: BEATTY...FORT ROCK...AND AREAS GENERALLY NORTH OF CRESCENT. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ082-ORZ029-311615- /O.EXP.KMFR.FR.Y.0035.000000T0000Z-120831T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY-KLAMATH BASIN- 806 AM PDT FRI AUG 31 2012 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
300 WWUS76 KMFR 312041 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 141 PM PDT FRI AUG 31 2012 ORZ030-031-011500- /O.UPG.KMFR.FZ.A.0013.120901T1000Z-120901T1400Z/ /O.NEW.KMFR.FR.Y.0036.120901T1000Z-120901T1500Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...CRESCENT...GILCHRIST 141 PM PDT FRI AUG 31 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S LATE TONIGHT INTO SATURDAY MORNING. * LOCATIONS IN THE FREEZE WATCH INCLUDE: BEATTY...FORT ROCK... AND AREAS GENERALLY NORTH OF CRESCENT. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PETRUCELLI
102 WWUS76 KMFR 010347 CCA NPWMFR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 838 PM PDT FRI AUG 31 2012 CORRECTED WORDING ORZ030-031-011500- /O.UPG.KMFR.FZ.A.0013.120901T1000Z-120901T1400Z/ /O.COR.KMFR.FR.Y.0036.120901T1000Z-120901T1500Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...CRESCENT...GILCHRIST 838 PM PDT FRI AUG 31 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. * TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S LATE TONIGHT INTO SATURDAY MORNING. * LOCATIONS IN THE FROST ADVISORY INCLUDE: AREAS ALONG AND NEAR HIGHWAY 97 NORTH OF CHILOQUIN...AREAS BETWEEN CHEMULT AND SILVER LAKE...AREAS IN AND AROUND BEATTY...AND AREAS FROM FORT ROCK NORTHWARD. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BTL
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze watch went out at Aug 31, 2:45 AM PDT, 11 minutes earlier.
Area forecast discussion, Aug 31, 2:45 AM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
245 AM PDT FRI AUG 31 2012
.DISCUSSION...THE LARGE SCALE CIRCULATION OVER THE PACNW THIS
MORNING IS DOMINATED BY A LARGE UPPER TROUGH CENTERED OVER BC AND
EXTENDING SOUTHWEST OVER THE PACIFIC WATERS. LITTLE COOLING WILL
BE FELT TODAY WITH THIS SYSTEM...BUT SOUTHWEST BREEZY CONDITIONS
WILL AFFECT THE EAST SIDE OF THE CASCADES. BY SATURDAY THE TROUGH
AXIS WILL BE MIGRATING ACROSS OREGON WHICH WILL ALLOW FOR SEVERAL
DEGREES OF COOLING MOST LOCATIONS. THE CONVECTIVE POTENTIAL
INCREASES A BIT...MOSTLY ACROSS THE SISKIYOUS AND WESTERN SISKIYOU
COUNTY WITH SOME INCREASED FORCING AND WE FEEL ONLY A FEW BUILDUPS
ARE ON TAP DUE TO LIMITED MOISTURE AND INSTABILITY.
BY SUNDAY THE TROUGH WILL PUSH EAST WITH A FEW DEGREES OF WARMING
LIKELY MOST AREAS. THE WEEKEND LOWS WILL BE AROUND FREEZING FOR
SOME AREAS EAST OF THE CASCADES MAINLY ACROSS NORTHERN KLAMATH AND
LAKE COUNTIES. THESE AREAS HAVE HAD THEIR SHARE OF FREEZING
CONDITIONS OVER THE PAST SEVERAL DAYS...SO THOSE WITH SENSITIVE
PLANTS IN THESE AREAS SHOULD CONTINUE TO MONITOR AND PREPARE.
A REX BLOCK PATTERN SETS UP OFF THE COAST INTO MID AND LATE NEXT
WEEK...BUT SOME SOUTHERLY FLOW WITH WEAK SHORT WAVE ENERGY LOOKS
LIKE A FAIR POSSIBILITY BEYOND ABOUT WEDS. THUNDERSTORMS COULD
POSE A CHALLENGE THURSDAY AND FRIDAY. FOR NOW WE'VE SKETCHED IN
SOME LOW-END PROBABILITIES OVER THE MOUNTAINS BUT ARE LEAVING THE
THUNDER MENTION OUT. STAVISH
&&
.AVIATION...MARINE LAYER STRATUS WITH IFR CIGS AT COASTAL SITES
INCLUDING BROOKINGS AND KOTH WILL LINGER INTO THE MIDDLE OF THE
MORNING. PATCHES OF IFR WILL ALSO EXIST IN THE COQUILLE VALLEY
AND PORTIONS OF THE UMPQUA. THE REMAINDER OF THE AREA WILL BE VFR
WITH PATCHES OF SMOKE FROM EXISTING WILDFIRES IN NORTHERN
CALIFORNIA SPREADING NORTH AND NORTHEASTWARD.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR ORZ029>031.
FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
ORZ030>031.
CA...FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR CAZ082.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 AM THIS MORNING
TO 5 AM PDT WEDNESDAY FOR PZZ350-370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT WEDNESDAY FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT WEDNESDAY
FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT WEDNESDAY FOR
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT WEDNESDAY
FOR PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 1:41 PM PDT | Frost Advisory | MFR | Klamath, Lake | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.